Alert archive / Kansas / High Wind Warnings in 2006

High Wind Warning 1, NWS Wichita, KS

November 14, 20068 counties in Kansas

NWS Wichita, KS issued this high wind warning at Nov 14, 2006, 3:13 PM CST for 8 counties in Kansas. It took effect at Nov 15, 2006, 12:00 AM CST. It was in force for 11 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 14, 2006, 3:13 PM CST (21:13 UTC)
In effect from
Nov 15, 2006, 12:00 AM CST
Expired
Nov 15, 2006, 11:12 AM CST
In force
11 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Kingman County, KS, Lincoln County, KS, Reno County, KS, Rice County, KS, Russell County, KS

The radar

The Wichita radar (KICT), 102 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 15, 2:55 AM CSTNON-TSTM WND GST 51Great Bend Airport, KSSUSTAINED WIND SPEEDS OF 43 MPH AT 455 AM
Nov 15, 4:09 AM CSTNON-TSTM WND GST 56Luray, KSREPORTED FROM THE KSN WEATHER LAB

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2006-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2006-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2166 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 142113
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
313 PM CST TUE NOV 14 2006

...STRONG NORTH WINDS ARE EXPECTED LATE TONIGHT AND WEDNESDAY...

.A DEEPENING AREA OF LOW PRESSURE WILL MOVE ACROSS THE CENTRAL
PLAINS TONIGHT AND INTO THE OZARKS ON WEDNESDAY. STRONG NORTH
WINDS WILL DEVELOP IN THE WAKE OF THIS SYSTEM...ACROSS CENTRAL
KANSAS TONIGHT...AND THEN OVERSPREAD SOUTHEAST KANSAS ON
WEDNESDAY.

KSZ032-033-047-048-050-067-082-091-150515-
/O.UPG.KICT.WI.Y.0034.061115T0500Z-061115T2200Z/
/O.NEW.KICT.HW.W.0001.061115T0600Z-061115T2200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER
313 PM CST TUE NOV 14 2006

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST
WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

STRONG NORTH WINDS AROUND 40 MPH...WITH GUSTS BETWEEN 50 AND 55 MPH
WILL DEVELOP ACROSS THE AREA TONIGHT AND CONTINUE ACROSS THE AREA
INTO WEDNESDAY AFTERNOON. HOWEVER...THE STRONGEST WINDS WILL
LIKELY OCCUR BEFORE MID MORNING ON WEDNESDAY. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE AND MAKE DRIVING EXTREMELY DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH
AS LAWN FURNITURE SHOULD BE SECURELY FASTENED...OR BROUGHT
INDOORS.

$$

KSZ049-051-052-068-069-083-092-093-150515-
/O.EXT.KICT.WI.Y.0034.061115T0600Z-061115T2200Z/
SALINE-MCPHERSON-MARION-HARVEY-BUTLER-SEDGWICK-SUMNER-COWLEY-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...NEWTON...
EL DORADO...AUGUSTA...WICHITA...WELLINGTON...WINFIELD...
ARKANSAS CITY
313 PM CST TUE NOV 14 2006

...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST
WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
CST WEDNESDAY. 

STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH
WILL DEVELOP ACROSS THE AREA TONIGHT...AND CONTINUE ACROSS THE
AREA INTO WEDNESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN
FURNITURE SHOULD BE SECURELY FASTENED...OR BROUGHT INDOORS.

$$

KSZ053-070>072-094>096-098>100-150515-
/O.EXT.KICT.WI.Y.0034.061115T1500Z-061115T2200Z/
CHASE-GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-
MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EUREKA...
YATES CENTER...IOLA...HOWARD...FREDONIA...CHANUTE...ERIE...
SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
313 PM CST TUE NOV 14 2006

...WIND ADVISORY NOW IN EFFECT FROM 9 AM TO 4 PM CST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM TO 4 PM CST
WEDNESDAY. 

STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS OF 40 MPH WILL
DEVELOP ACROSS THE AREA ON WEDNESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN
FURNITURE SHOULD BE SECURELY FASTENED...OR BROUGHT INDOORS.

$$

LAWSON/KLEINSASSER
4 follow-up statements
000 
WWUS73 KICT 142136
NPWICT

URGENT - WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE WICHITA KS
334 PM CST TUE NOV 14 2006

...STRONG NORTH WINDS ARE EXPECTED LATE TONIGHT AND WEDNESDAY...

.A DEEPENING AREA OF LOW PRESSURE WILL MOVE ACROSS THE CENTRAL
PLAINS TONIGHT AND INTO THE OZARKS ON WEDNESDAY. STRONG NORTH
WINDS WILL DEVELOP IN THE WAKE OF THIS SYSTEM...ACROSS CENTRAL
KANSAS TONIGHT...AND THEN OVERSPREAD SOUTHEAST KANSAS ON
WEDNESDAY.

KSZ032-033-047-048-050-067-082-091-150600-
/O.UPG.KICT.WI.Y.0034.061115T0500Z-061115T2200Z/
/O.NEW.KICT.HW.W.0001.061115T0600Z-061115T2200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER
334 PM CST TUE NOV 14 2006

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST
WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

STRONG NORTH WINDS AROUND 40 MPH...WITH GUSTS BETWEEN 50 AND 55 MPH
WILL DEVELOP ACROSS THE AREA TONIGHT AND CONTINUE ACROSS THE AREA
INTO WEDNESDAY AFTERNOON. HOWEVER...THE STRONGEST WINDS WILL
LIKELY OCCUR BEFORE MID MORNING ON WEDNESDAY. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE AND MAKE DRIVING EXTREMELY DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH
AS LAWN FURNITURE SHOULD BE SECURELY FASTENED...OR BROUGHT
INDOORS.

$$

KSZ049-051-052-068-069-083-092-093-150600-
/O.EXT.KICT.WI.Y.0034.061115T0600Z-061115T2200Z/
SALINE-MCPHERSON-MARION-HARVEY-BUTLER-SEDGWICK-SUMNER-COWLEY-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...NEWTON...
EL DORADO...AUGUSTA...WICHITA...WELLINGTON...WINFIELD...
ARKANSAS CITY
334 PM CST TUE NOV 14 2006

...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST
WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
CST WEDNESDAY. 

STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH
WILL DEVELOP ACROSS THE AREA TONIGHT...AND CONTINUE ACROSS THE
AREA INTO WEDNESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN
FURNITURE SHOULD BE SECURELY FASTENED...OR BROUGHT INDOORS.

$$

KSZ053-070>072-094>096-098>100-150600-
/O.EXT.KICT.WI.Y.0034.061115T1500Z-061115T2200Z/
CHASE-GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-
MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EUREKA...
YATES CENTER...IOLA...HOWARD...FREDONIA...CHANUTE...ERIE...
SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
334 PM CST TUE NOV 14 2006

...WIND ADVISORY NOW IN EFFECT FROM 9 AM TO 4 PM CST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM TO 4 PM CST
WEDNESDAY. 

STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS OF 40 MPH WILL
DEVELOP ACROSS THE AREA ON WEDNESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN
FURNITURE SHOULD BE SECURELY FASTENED...OR BROUGHT INDOORS.

$$

LAWSON/KLEINSASSER
000 
WWUS73 KICT 150228
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
828 PM CST TUE NOV 14 2006

...STRONG NORTH WINDS ARE EXPECTED LATE TONIGHT AND WEDNESDAY...

.A DEEPENING AREA OF LOW PRESSURE WILL MOVE ACROSS THE CENTRAL
PLAINS TONIGHT AND INTO THE OZARKS ON WEDNESDAY. STRONG NORTH
WINDS WILL DEVELOP IN THE WAKE OF THIS SYSTEM...ACROSS CENTRAL
KANSAS TONIGHT...AND THEN OVERSPREAD SOUTHEAST KANSAS ON
WEDNESDAY.

KSZ032-033-047-048-050-067-082-091-151030-
/O.CON.KICT.HW.W.0001.061115T0600Z-061115T2200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER
828 PM CST TUE NOV 14 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
4 PM CST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
4 PM CST WEDNESDAY. 

STRONG NORTH WINDS AROUND 40 MPH...WITH GUSTS BETWEEN 50 AND
55 MPH WILL DEVELOP ACROSS THE AREA TONIGHT AND CONTINUE ACROSS
THE AREA INTO WEDNESDAY AFTERNOON. HOWEVER...THE STRONGEST WINDS
WILL LIKELY OCCUR BEFORE MID MORNING ON WEDNESDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE
AND MAKE DRIVING EXTREMELY DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH
AS LAWN FURNITURE SHOULD BE SECURELY FASTENED...OR BROUGHT
INDOORS.

$$

KSZ049-051-052-068-069-083-092-093-151030-
/O.CON.KICT.WI.Y.0034.061115T0600Z-061115T2200Z/
SALINE-MCPHERSON-MARION-HARVEY-BUTLER-SEDGWICK-SUMNER-COWLEY-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...NEWTON...
EL DORADO...AUGUSTA...WICHITA...WELLINGTON...WINFIELD...
ARKANSAS CITY
828 PM CST TUE NOV 14 2006

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
CST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
CST WEDNESDAY. 

STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH
WILL DEVELOP ACROSS THE AREA LATE TONIGHT...AND CONTINUE ACROSS THE
AREA INTO WEDNESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN
FURNITURE SHOULD BE SECURELY FASTENED...OR BROUGHT INDOORS.

$$

KSZ053-070>072-094>096-098>100-151030-
/O.CON.KICT.WI.Y.0034.061115T1500Z-061115T2200Z/
CHASE-GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-
MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EUREKA...
YATES CENTER...IOLA...HOWARD...FREDONIA...CHANUTE...ERIE...
SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
828 PM CST TUE NOV 14 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM CST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM CST
WEDNESDAY. 

STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS OF 45 MPH WILL
DEVELOP ACROSS THE AREA ON WEDNESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN
FURNITURE SHOULD BE SECURELY FASTENED...OR BROUGHT INDOORS.

$$

AK/CJ
000 
WWUS73 KICT 150952
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
352 AM CST WED NOV 15 2006

...VERY STRONG NORTH WINDS WILL AFFECT THE AREA TODAY...

.A DEEPENING AREA OF LOW PRESSURE WILL CONTINUE TO MOVE ACROSS
THE OZARKS TODAY. A STRONG PRESSURE GRADIENT AROUND THIS LOW
PRESSURE AREA WILL RESULT IN VERY STRONG NORTH WINDS ACROSS 
CENTRAL AND SOUTHEAST KANSAS TODAY.

KSZ032-033-047-048-050-067-082-091-151800-
/O.CON.KICT.HW.W.0001.000000T0000Z-061115T2200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER
352 AM CST WED NOV 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

STRONG NORTH WINDS AROUND 40 MPH...WITH GUSTS BETWEEN 50 AND 
60 MPH...WILL CONTINUE ACROSS THE AREA THIS MORNING. THESE WINDS 
WILL LIKELY PERSIST INTO THE EARLY AFTERNOON...BEFORE SUBSIDING
TOWARD EVENING. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE.
DRIVING CAN BE EXTREMELY DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. CROSS-WINDS...PARTICULARLY ON WEST TO EAST ORIENTED
HIGHWAYS...SUCH AS INTERSTATE 70...COULD BECOME LOCALLY STRONG
ENOUGH TO PUSH VEHICLES OFF THE ROADWAY. USE EXTRA CAUTION IF 
TRAVELING TODAY. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN FURNITURE 
SHOULD BE SECURED...OR BROUGHT INDOORS.

$$

KSZ049-051-052-068-069-083-092-093-151800-
/O.CON.KICT.WI.Y.0034.000000T0000Z-061115T2200Z/
SALINE-MCPHERSON-MARION-HARVEY-BUTLER-SEDGWICK-SUMNER-COWLEY-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...NEWTON...
EL DORADO...AUGUSTA...WICHITA...WELLINGTON...WINFIELD...
ARKANSAS CITY
352 AM CST WED NOV 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS TO AROUND
50 MPH...WILL DEVELOP ACROSS THE AREA THIS MORNING...AND CONTINUE
INTO THE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST
30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN
FURNITURE SHOULD BE SECURED...OR BROUGHT INDOORS.

$$

KSZ053-070>072-094>096-098>100-151800-
/O.CON.KICT.WI.Y.0034.061115T1500Z-061115T2200Z/
CHASE-GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-
MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EUREKA...
YATES CENTER...IOLA...HOWARD...FREDONIA...CHANUTE...ERIE...
SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
352 AM CST WED NOV 15 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM
CST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM
CST THIS AFTERNOON. 

STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS OF 45 TO
50 MPH...WILL DEVELOP ACROSS THE AREA BY MID-MORNING. THESE STRONG
WINDS WILL CONTINUE INTO THE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN
FURNITURE SHOULD BE SECURED...OR BROUGHT INDOORS.

$$

KED
000 
WWUS73 KICT 151712
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1112 AM CST WED NOV 15 2006

...STRONG NORTH WINDS WILL CONTINUE TO AFFECT THE AREA THIS
AFTERNOON...

.A DEEPENING AREA OF LOW PRESSURE WILL CONTINUE TO MOVE ACROSS
THE OZARKS TODAY. A STRONG PRESSURE GRADIENT AROUND THIS LOW
PRESSURE AREA WILL RESULT IN STRONG NORTH WINDS ACROSS CENTRAL
AND SOUTHEAST KANSAS THIS AFTERNOON.

KSZ032-033-047-048-050-067-082-091-152200-
/O.CAN.KICT.HW.W.0001.000000T0000Z-061115T2200Z/
/O.EXA.KICT.WI.Y.0034.000000T0000Z-061115T2200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER
1112 AM CST WED NOV 15 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

NORTH WINDS AT 30 TO 40 MPH WILL PERSIST ACROSS AREAS ALONG AND
WEST OF HIGHWAY 14 THROUGH 4 PM. SOME GUSTS TO 50 MPH WILL STILL
BE POSSIBLE. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

KSZ049-051>053-068>072-083-092>096-098>100-152200-
/O.CON.KICT.WI.Y.0034.000000T0000Z-061115T2200Z/
SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-
ALLEN-SEDGWICK-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-
MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...WICHITA...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
1112 AM CST WED NOV 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS OF 45 TO 50 MPH...
WILL CONTINUE THROUGH THE AFTERNOON. THESE STRONG WINDS WILL
GRADUALLY DIMINISH TOWARDS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN
FURNITURE SHOULD BE SECURED...OR BROUGHT INDOORS.

$$
COX

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this high wind warning went out at Nov 14, 3:10 PM CST, 3 minutes earlier.

Area forecast discussion, Nov 14, 3:10 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
310 PM CST TUE NOV 14 2006

.DISCUSSION...
MUCH OF THE FORECAST TIME TODAY FOCUSED ON IMPENDING STORM SYSTEM
TONIGHT THROUGH EARLY WEDNESDAY. MAIN HIGHLIGHT WITH THIS SYSTEM
WILL BE VERY STRONG NORTHERLY WINDS. HOWEVER...MAY NEED WINTER
WEATHER HEADLINES FOR RUSSELL AND BARTON COUNTIES LATER TONIGHT FOR
BLOWING SNOW. DO NOT THINK THIS SCENARIO IS LIKELY AT THIS TIME
THOUGH.

AMPLIFYING SHORTWAVE TROUGH IS CURRENTLY DIVING SOUTH ACROSS THE
ROCKIES...WITH DEEPENING SURFACE LOW PRESSURE ACROSS THE HIGH
PLAINS. STRONG 300-310K MOIST ISENTROPIC ASCENT IS COMMENCING ACROSS
THE AREA...EVIDENT BY COOLING CLOUD TOPS ON IR IMAGERY...AND VIRGA
ON REGIONAL RADAR MOSAIC.

CURRENT THINKING IS RAIN WILL BREAK OUT BY EARLY TO MID EVENING FROM
WEST TO EAST ACROSS THE FORECAST AREA...AS MOIST ISENTROPIC ASCENT
CONTINUES TO SPREAD ACROSS THE AREA. COULD SEE A FEW THUNDERSTORMS
GIVEN THE DYNAMIC NATURE OF THIS SYSTEM...ALONG WITH SOME MID-LEVEL
INSTABILITY (SOME DECENT ELEVATED INSTABILITY OVER SOUTHEAST KS).
SYSTEM IS EXPECTED TO DEEPEN DRAMATICALLY LATER TONIGHT...ALLOWING
LOW-LEVEL WARM/MOIST AIRMASS CURRENTLY SOUTHEAST OF THE AREA TO WRAP
BACK TO THE NORTHWEST. BEST COUPLED FORCING...INSTABILITY AND DEEP
MOISTURE COMBO WILL LIKELY BE OVER NORTHEAST OKLAHOMA/SOUTHEAST
KANSAS AFTER MIDNIGHT...WHERE THE BEST CHANCE FOR DECENT RAINFALL
AMOUNTS...OVER 0.50 INCHES...WILL EXIST. THIS IS WHERE MODELS
PROGRESS A TROWAL TONIGHT. FARTHER NORTHWEST...COLD AIR WILL RAPIDLY
FILTER SOUTH AFTER 06Z...ALLOWING RAIN TO MIX WITH AND POSSIBLY
CHANGE TO SNOW...*WELL* NORTHWEST OF A LINE EXTENDING FROM SALINA TO
HUTCHINSON TO KINGMAN. HOWEVER...DO NOT THINK ACCUMULATIONS WILL
EXCEED 0.5 INCH TO 1 INCH AT THE MOST GIVEN WARM THERMAL FIELDS AND
RELATIVELY SHORT DURATION OF SNOWFALL POTENTIAL. NOT EXPECTING HIGH
SNOWFALL RATES EITHER...AND GIVEN WARM GROUND TEMPERATURES ANYTHING
MORE THAN A SLUSHY HALF INCH SHOULD BE TOUGH TO COME BY.
HOWEVER...THERMAL FIELDS WILL NEED TO BE WATCHED BY EVENING SHIFT.
NEW 18Z NAM/WRF DID COME IN A TAD COLDER...SO IF ANYTHING RUSSELL
AND BARTON COUNTY MAY NEED TO BE WATCHED.

OF GREATER CONCERN WILL LIKELY BE THE WIND AFTER ROUGHLY 06Z. 18Z
NAM/WRF HAS BACKED OFF SLIGHTLY FROM THE 12Z RUN. REGARDLESS...VERY
STRONG WINDS ARE EXPECTED TO SPREAD ACROSS AREAS MAINLY WEST OF
I-135. CONSENSUS WITH SURROUNDING OFFICES WAS TO GO WITH A HIGH WIND
WARNING MAINLY WEST OF I-135...GIVEN 50-65 KT 925-850MB WINDS AND
STRONG PRESSURE RISES. HOWEVER...RELATIVELY SHALLOW LOW-LEVEL LAPSE
RATES OWING TO PRECIPITATION MAY HINDER MAX WIND POTENTIAL.
THEREFORE...THINKING HIGH WIND CRITERIA WILL BE MARGINAL...BUT
WARRANTED. THINKING WARNING CRITERIA WILL BE PRETTY MUCH OVER BY 15Z
OR SO...BUT FOR SIMPLICITYS SAKE EXTENDED THE HIGH WIND WARNING
THROUGH 22Z...TO COINCIDE WITH WIND ADVISORY FOR THE REST OF THE
AREA.

MAYBE THE BIGGEST CHALLENGE WAS TO WHETHER OR NOT GO WITH WINTER
WEATHER HEADLINES ACROSS CENTRAL KANSAS. CONSENSUS WAS THAT SNOW
ACCUMULATIONS WOULDNT BE THE ISSUE...RATHER BLOWING SNOW WITH
REDUCED VISIBILITIES. HOWEVER...THINKING DURATION OF ANY MODERATE TO
HEAVY SNOW BAND WILL BE TOO SHORT TO WARRANT HEADLINES AT THIS TIME.
EVENING SHIFT WILL ONCE AGAIN NEED TO WATCH THIS THOUGH.

RAW DAY EXPECTED ON WEDNESDAY WITH TEMPERATURES IN THE 40S AND
STRONG NORTHERLY WINDS. LOW-CLOUDS WILL SLOWLY CLEAR FROM THE WEST
THROUGHOUT THE DAY.

RATHER BENIGN WEATHER EXPECTED THROUGH THE REST OF THE FORECAST
PERIOD WITH TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL. LATER SHIFTS
MAY NEED TO RAISE TEMPERATURES FOR LATE WEEKEND/EARLY NEXT WEEK
GIVEN BUILDING WESTERN/CENTRAL CONUS RIDGE.

KLEINSASSER

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    36  47  26  58 /  80  40   0   0
HUTCHINSON      34  46  24  59 /  80  40   0   0
NEWTON          36  46  26  57 /  80  40   0   0
ELDORADO        38  46  27  55 /  80  40   0   0
WINFIELD-KWLD   38  47  28  58 /  80  40   0   0
RUSSELL         32  46  22  61 /  70  30   0   0
GREAT BEND      32  46  22  61 /  70  30   0   0
SALINA          34  46  24  59 /  80  40   0   0
MCPHERSON       35  46  24  58 /  80  40   0   0
COFFEYVILLE     46  48  30  53 /  90  60   5   0
CHANUTE         43  47  29  53 /  90  50   5   0
IOLA            41  46  29  53 /  90  50   5   0
PARSONS-KPPF    45  47  30  53 /  90  60   5   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM MIDNIGHT WEDNESDAY TO 4 PM WEDNESDAY FOR
KSZ032-033-047-048-050-067-082-091.

WIND ADVISORY FROM MIDNIGHT WEDNESDAY TO 4 PM WEDNESDAY FOR
KSZ049-051-052-068-069-083-092-093.

WIND ADVISORY FROM 9 AM WEDNESDAY TO 4 PM WEDNESDAY FOR KSZ053-
070>072-094>096-098>100.

&&
Hazardous weather outlook, Nov 14, 4:58 AM CST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
458 AM CST TUE NOV 14 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-151200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
458 AM CST TUE NOV 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS SOUTHEAST KANSAS
TONIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE.

STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS TO 50 MPH...ARE
EXPECTED ACROSS CENTRAL KANSAS LATE TONIGHT...MAINLY WEST OF A
SALINA TO WICHITA TO WELLINGTON LINE. PLEASE REFER TO THE LATEST
WIND ADVISORY FOR DETAILS.

RAIN MAY MIX WITH SNOW...OR CHANGE TO SNOW ACROSS CENTRAL KANSAS
LATE TONIGHT. LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS TO 50 MPH...ARE
EXPECTED TO CONTINUE ACROSS CENTRAL KANSAS...AND OVER-SPREAD
SOUTHEAST KANSAS ON WEDNESDAY. PLEASE REFER TO THE LATEST WIND
ADVISORY STATEMENT FOR DETAILS.

A MIX OF RAIN AND SNOW IS POSSIBLE ACROSS SOUTHEAST KANSAS...WITH
A CHANCE OF LIGHT SNOW ACROSS CENTRAL KANSAS ON WEDNESDAY MORNING.
LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 3:58 AM CSTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more36 hr

Nearby

High Wind Warnings in Kansas, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.